MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0157
Medical Device Problem Codes High impedance (1291); Low impedance (2285); Material Integrity Problem (2978)
Health Effect - Clinical Codes Electric Shock (2554); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) defibrillation lead triggered an alert due to a low out-of-range shock impedance measurement of 13 ohms.Technical services (ts) recommended further evaluation to rule out a potential electromagnetic interference (emi) source or consider a synch max energy shock to rule out any shorted condition.Shock lead trends from a few weeks prior note a dip in measurements from 50 ohms to 35 ohms, which may suggest the low reading was not likely attributed to emi.It was noted that no shocks have been delivered since implant.This rv lead remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The local area field representative was contacted for additional information.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The local area field representative was contacted for additional information.If information is provided in the future, a supplemental report will be issued.-- if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this right ventricular (rv) defibrillation lead triggered an alert due to a low out-of-range shock impedance measurement of 13 ohms.Technical services (ts) recommended further evaluation to rule out a potential electromagnetic interference (emi) source or consider a synch max energy shock to rule out any shorted condition.Shock lead trends from a few weeks prior note a dip in measurements from 50 ohms to 35 ohms, which may suggest the low reading was not likely attributed to emi.It was noted that no shocks have been delivered since implant.This rv lead remains in service.No adverse patient effects were reported.Additional information received reported that an another shock impedance measurement taken from the same day was within normal limits.No adverse patient effects were reported.This right ventricular (rv) defibrillation lead remains in service.The patient will follow up with the electrophysiologist.
 
Event or Problem Description
It was reported that this right ventricular (rv) defibrillation lead triggered an alert due to a low out-of-range shock impedance measurement of 13 ohms.Technical services (ts) recommended further evaluation to rule out a potential electromagnetic interference (emi) source or consider a synch max energy shock to rule out any shorted condition.Shock lead trends from a few weeks prior note a dip in measurements from 50 ohms to 35 ohms, which may suggest the low reading was not likely attributed to emi.It was noted that no shocks have been delivered since implant.This rv lead remains in service.No adverse patient effects were reported.Additional information received reported that an another shock impedance measurement taken from the same day was within normal limits.No adverse patient effects were reported.This right ventricular (rv) defibrillation lead remains in service.The patient will follow up with the electrophysiologist.Additional information received reported that the patient was seen in clinic for furether lead evaluation.There did not appear to be any external electromagnetic interference (emi) sources.Shock impedance measurements were 0 ohms to low 20s ohms with arm movements and isometrics.Vector breakdown revealed the following measurements: rv to ra = 112 ohms, rv to can = 85 ohms, and ra to can = 200 ohms.An issue with the ra coil was suspected, and further investigation and considering possible lead revision at device replacement was recommended.At this time, the plan at this time is to program rv to can.This rv lead remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this right ventricular (rv) defibrillation lead triggered an alert due to a low out-of-range shock impedance measurement of 13 ohms.Technical services (ts) recommended further evaluation to rule out a potential electromagnetic interference (emi) source or consider a synch max energy shock to rule out any shorted condition.Shock lead trends from a few weeks prior note a dip in measurements from 50 ohms to 35 ohms, which may suggest the low reading was not likely attributed to emi.It was noted that no shocks have been delivered since implant.This rv lead remains in service.No adverse patient effects were reported.Additional information received reported that an another shock impedance measurement taken from the same day was within normal limits.No adverse patient effects were reported.This right ventricular (rv) defibrillation lead remains in service.The patient will follow up with the electrophysiologist.Additional information received reported that the patient was seen in clinic for further lead evaluation.There did not appear to be any external electromagnetic interference (emi) sources.Shock impedance measurements were 0 ohms to low 20s ohms with arm movements and isometrics.Vector breakdown revealed the following measurements: rv to ra = 112 ohms, rv to can = 85 ohms, and ra to can = 200 ohms.An issue with the ra coil was suspected, and further investigation and considering possible lead revision at device replacement was recommended.At this time, the plan at this time is to program rv to can.This rv lead remains in service.No adverse patient effects were reported.Additional information received reported that a 41j commanded shock was performed and the shock vector on this right ventricular (rv) defibrillation lead was updated to rv to can.Shock impedance readings were now within normal limits, and the out of range shock impedance measurements were attributed to the ra (or svc) coil.This rv lead remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The local area field representative was contacted for additional information.If information is provided in the future, a supplemental report will be issued.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDOTAK RELIANCE
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15349283
Report Number2124215-2022-34014
Device Sequence Number5203388
Product Code LWS
UDI-Device Identifier00802526531125
UDI-Public00802526531125
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/27/2015
Device Model Number0157
Device Catalogue Number0157
Device Lot Number303238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer09/02/2022
09/22/2022
02/07/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/13/2022
10/21/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale